Schizophrenia.com

Have some of your symptoms gotten worse with the use of medication

#1

When I was first put in the hospital, I was highly delusional. My delusions were still there when I left, but I didn’t tell anyone about them. Anyway, I was put on Risperdal, and eventually my outpatient psychiatrist put me on Geodon. After a few years on Geodon, I started developing violent, uncontrollable thoughts. I never had these symptoms before taking psychiatric medication. So I’m wondering if the medication caused it.

0 Likes

#2

When i was first hospitalized i was put on risperidone and i lied to get out of the hospital after 3 days but i was still delusional and hallucinating. The clinic i was going through put me on fanapt. Which didn’t help me, and worse it gave me stomach problems but no matter what i told my clinical nurse she refused to take me off it. So i moved and got a new pdoc, she put me on risperidone 8mg which is a high dose and it helped but i was tired all the time. Then i moved again and started seeing a new pdoc and this psychiatrist put me on 4mg of risperidone a day, and it didn’t help at all. i was more delusional and was having frightening thoughts about harming myself and others. But he refused to raise or change the meds. Luckily the new clinic i’m going through now is working with me on my meds. I’m on two different anti-psychotics as of a couple of days ago. I’m on 160mg of latuda and 6mg of invega.

0 Likes

#3

Abilify worsened my illness for sure. It gave me increased paranoia and anxiety real bad. My agoraphobia worsened as well. I had a lot of hallucinations on Abilify. It helps out a lot of people, it just wasn’t for me.

0 Likes

#4

My brother is bipolar and he said abilify made him manic, and really anxious.

0 Likes

#5

I have SZA, it didn’t made me manic it just made my anxiety and paranoia worse. I don’t think it was potent enough for my SZ symptoms.

0 Likes

#6

After my lost psychosis my symptoms got worse, but after using (testing on me ) with different suppliments i found amino acids helps me a lot. So its been a year since i am taking and my condition is much better than i ever been since i became ill.

0 Likes

#7

Virtually all of my symptoms subsided by the next morning after taking them.

Both psychoses this happened, i went in the hospital and took one pill, the next morning i felt fine both times.

0 Likes

#8

I have SZA, and the medicine that made me manic was Risperidone 4mg or fanapt 16mg. Those two just didn’t help and made me go stir crazy. I also developed akathisia from them.

0 Likes

#9

No. Just side effects that masquerade as symptoms. My symptoms always improve with the right med.

0 Likes

#10

All of these medicines come with side effects and it’s so hard to know which behavior is caused by the illness and which is caused by a side effect.

Some of the medicines have caused increased anxiety and agitation in my son. There was one time when he was put on abilify where he ultimately had to be hospitalized due to the worsening of the psychosis that resulted from the agitation that the abilify caused.

The doctors don’t like to blame the possibility of a bad reaction from the meds and instead blame the illness.

Everyone reacts to these meds so differently from each other.

1 Like

#11

I am not sure it has made it worse but being on regular Consta( not missed in over 4 years) has not helped my lack of drive and motivation.

0 Likes

#12

Yeah, Abilify gave me a lot of akathisia, it was constant at different degrees.

0 Likes

#13

Every once in a while I try an antidepressant. It messes things up…and I feel worse. It is like my mind has become used to antipsychotics and doesnt like the ssri or snri’s.

0 Likes

#14

Hello CarolineC,

What dose you have taken on Geodon and for how long? I am on Geodon too and I am worried to hear what you said.

0 Likes

#15

My meds, Seroquel and Zyprexa, have enabled me to live quite well, but I think that I am addicted to these meds, if I do not have my evening meds, I can not sleep at all and the next day is quite chaotic with all kinds of voices, which is why I need to take my meds always, altough these meds have caused some other symptoms such as RLS. In the near future I need to go and see a neurologist, because I have some trouble with my nerve system also. Without meds, my life would be chaotic.

0 Likes

#16

I started with 2mg of risperdal and i was fine, 6yrs. Latter the medication was increased to 3mg. After a year it was lowered to 2mg. Again, and now i sometimes feel depression, i didn’t have depression issues wile i was on a low dose ib the beginning. Now i take vitamin and it lifts my depression for a 8-10 days, than i have to take it again.

0 Likes

#17

I’ve been on 160mg of Geodon for about two and a half years.

0 Likes

#18

Before I was put on meds, I was psychotic for about 8 months. That was a bad period, but now when I stop my meds, my symptoms are so much worse. I can’t stand it even for a few days.

I feel like using antipsychotics has made my med-free psychotic periods worse. As long as I stay on meds though, my symptoms get better and go away for the most part.

0 Likes

#19

abilify made me paranoid and agitated. all the others just made me fat and sleepy. depixol shot has been the best so far but it doesn’t do anything for voices so i’m going to try something else. xxx

0 Likes

#20

I’ve been taking Risperdal for 7 years and I feel like my symptoms are actually progressing instead of improving. That could be because of the high tolerance I am developing to the medication. I have Schizoaffective disorder, and feel that my emotions are more like a roller coaster. I am back to stage 1 again. The hallucinations are not so bad, tolerable but annoying. They come with delusions, paranoia, agitation and bouts of of other emotions such as crying. The stressors is what causes the relapse.

0 Likes